Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Charleston, WV

March 28, 20124 counties in Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2012, 3:50 PM EDT for 4 counties in Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia. It was in force for 55 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Mar 28, 2012, 4:45 PM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 3:55 PM EDTHAIL 1Carter, KYDAMAGE TO A CAR.
Mar 28, 4:00 PM EDTTSTM WND DMGCannonsburg, KYSEVERAL TREES DOWN ALONG ROSEWOOD DR.
Mar 28, 4:03 PM EDTHAIL 1.25South Point, OH
Mar 28, 4:05 PM EDTHAIL 1Huntington, WV
Mar 28, 4:08 PM EDTHAIL 0.25Grayson, KY
Mar 28, 4:15 PM EDTHAIL 1Kenova, WV
Mar 28, 4:20 PM EDTHAIL 0.751 Ssw Chesapeake, WVHAIL COVERING THE GROUND.
Mar 28, 4:22 PM EDTHAIL 0.88Rush, KY
Mar 28, 4:50 PM EDTHAIL 0.881 N Wayne, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS51 KRLX 281950
SVRRLX
KYC019-043-089-127-OHC087-WVC011-099-282045-
/O.NEW.KRLX.SV.W.0037.120328T1950Z-120328T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  NORTHERN CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...GRAYSON...CARTER CAVES STATE PARK...
  SOUTHERN GREENUP COUNTY IN KENTUCKY...
  NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
  WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...

* UNTIL 445 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF GESLING...OR 8 MILES NORTHWEST OF CARTER CAVES STATE
  PARK...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENBO LAKE...OLDTOWN...DENTON...NAPLES...COALTON...RUSH...
  PRINCESS...GARNER...CATLETTSBURG...DURBIN...KENOVA...CENTERVILLE...
  BURNAUGH AND CEREDO.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 14
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3842 8324 3845 8322 3847 8319 3850 8319
      3851 8317 3850 8283 3845 8233 3815 8245
      3835 8325
TIME...MOT...LOC 1950Z 279DEG 32KT 3843 8319

$$
2 follow-up statements
412 
WWUS51 KRLX 282014
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT WED MAR 28 2012

KYC019-043-089-127-OHC087-WVC011-099-282045-
/O.CON.KRLX.SV.W.0037.000000T0000Z-120328T2045Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-
WAYNE WV-
414 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN GREENUP...NORTHERN CARTER...BOYD AND NORTH CENTRAL
LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHWESTERN WAYNE AND WEST CENTRAL CABELL
COUNTIES IN WEST VIRGINIA...

AT 408 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR HOPEWELL...OR NEAR GRAYSON...MOVING EAST
AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENTON...NAPLES...COALTON...RUSH...PRINCESS...GARNER...SUMMIT...
CANNONSBURG...WESTWOOD...MAVITY...ASHLAND...CATLETTSBURG...DURBIN...
KENOVA...SOUTH POINT...BUCHANAN...LOCKWOOD...BURNAUGH...CEREDO...
BURLINGTON...LAVALETTE...CENTERVILLE...PROCTORVILLE...CHESAPEAKE...
WAYNE...HUNTINGTON AND BEECH FORK STATE PARK

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 15
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CARTER KENTUCKY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 8324 3845 8322 3847 8319 3850 8319
      3851 8317 3850 8283 3845 8233 3815 8245
      3835 8325
TIME...MOT...LOC 2013Z 279DEG 32KT 3839 8289

$$
137 
WWUS51 KRLX 282034
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT WED MAR 28 2012

OHC087-282044-
/O.CAN.KRLX.SV.W.0037.000000T0000Z-120328T2045Z/
LAWRENCE OH-
434 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 8295 3841 8235 3840 8235 3815 8245
      3832 8313
TIME...MOT...LOC 2034Z 279DEG 32KT 3836 8265

$$

KYC019-043-089-127-WVC011-099-282045-
/O.CON.KRLX.SV.W.0037.000000T0000Z-120328T2045Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-CABELL WV-WAYNE WV-
434 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME SOUTH CENTRAL GREENUP...EAST CENTRAL CARTER...BOYD AND
NORTH CENTRAL LAWRENCE COUNTIES IN KENTUCKY...AND NORTHWESTERN WAYNE
AND WEST CENTRAL CABELL COUNTIES IN WEST VIRGINIA...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAVITY...OR NEAR CANNONSBURG...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CATLETTSBURG...DURBIN...KENOVA...BUCHANAN...LOCKWOOD...BURNAUGH...
CEREDO...LAVALETTE...CENTERVILLE...WAYNE AND BEECH FORK STATE PARK

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 13
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 8295 3841 8235 3840 8235 3815 8245
      3832 8313
TIME...MOT...LOC 2034Z 279DEG 32KT 3836 8265

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:49 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 28, 2:49 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS
THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD
HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES
FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS.

&&

.NEAR TERM /THROUGH THURSDAY/...
THIS EVENING LARGE SCALE FORCING FOR ASCENT WILL GENERALLY DECREASE
NORTH TO SOUTH BUT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. A SHORTWAVE MOVING THROUGH THE MEAN NORTHWEST FLOW
ALOFT WILL PROGRESS TOWARDS THE AREA THIS EVENING...WITH THE 500MB
AXIS ROUGHLY BISECTING THE FORECAST AREA NORTH TO SOUTH BY 06Z. AT
THE SURFACE THE APPROACHING COLD FRONT WHICH HAD SLOWED DOWN IN
ITS FORWARD PROGRESSION SHOULD BEGIN TO PICK UP SOME FORWARD SPEED
SOUTHWARD AS THE ATTENDANT SFC LOW NORTH OF THE AREA CONTINUES
EASTWARD...AND SHOULD BE LOCATED ROUGHLY NEAR THE OHIO RIVER BY
00Z. BULK OF THE LOW-MID LEVEL MOISTURE HOWEVER WILL CONTINUE
SOUTH OF THE SFC FRONT WITH BEST MOISTURE LOCATED OVER SOUTHERN
COAL FIELDS THIS EVENING. EVEN HERE...SOME DISCREPANCIES EXIST
WITH MOISTURE AVAILABILITY BUT WILL LEAN TOWARDS NEAR-TERM GUIDANCE
WHICH CONTINUES A DECENT AMOUNT OF LOW LEVEL MOISTURE ACROSS THE
SOUTH...WHEREAS LATEST NAM SOUNDINGS DEPICT ONLY SLIGHTLY MORE
THAN A PINCH OF MOISTURE AROUND 800MB. REGARDING POPS...THIS APPEARS
TO BE A GOOD CASE FOR USE OF PROBABILISTIC FIGURES AND WITH NEAR
TERM PRECIP GUIDANCE CONTINUING TO DEPICT POPS ACROSS THE SOUTHERN
COALFIELDS THIS EVENING WITH SREF ENSEMBLES IN SUPPORT...WILL GO
AHEAD AND CONTINUE LIKELY POPS BETWEEN 00-03Z WHICH PREVIOUS FCST
HAD A GOOD HANDLE ON. SVR THUNDERSTORMS WILL STILL BE POSSIBLE AT
THE OUTSET OF THE FORECAST PERIOD THIS EVENING BUT STORM INTENSITY
AND/OR RAIN RATES SHOULD BEGIN TO WANE FAIRLY QUICKLY WITH THE
LOSS OF DAYTIME HEATING/INSTABILITY.

AS THE SURFACE FRONT AND UPPER LEVEL TROUGH CONTINUE SOUTH AND EASTWARD
AFTER 06Z ANY REMAINING PRECIP SHOULD RAPIDLY COME TO AN END WITH DISSIPATING
CLOUDS ACROSS THE LOWLANDS. THE HIGH TERRAIN WILL CONTINUE TO SEE CLOUDS
AS TRAPPED LOW LEVEL MOISTURE IS FORCED UP THE TERRAIN.

RISING HEIGHTS WITH UPPER LEVEL RIDGING BUILDING IN FROM THE WEST
WILL PROVIDE A GENERALLY PLEASANT DAY THURSDAY WITH TEMPS IN THE
UPPER 50S/LOWER 60S IN MOST LOCATIONS...WITH 40S WITH CLOUDS HANGING
ON IN THE HIGH TERRAIN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR
PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL
TEMPERATURES MAINLY ABOVE FREEZING.  EVEN SPRINKLES NOT WORTH A
MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE.
FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST
RIDGES THU MORNING.

THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN
CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE
NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET.

MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE
THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY
DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC.  THE 00Z ECMWF
STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT
INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES
BY.  THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND
ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG
THE E COAST.

WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END.
THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES.
HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING
THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON
AND FRI EVENING.  HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF
SOLN.

STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE
SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM
SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE
COLD FRONT.  VALUES ARE EVEN HIGHER OFF THE 06Z NAM12.  AXIS DOES
GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST
THREAT IS W PORTION OF AREA.  WILL INTRODUCE SLIGHT RISK FOR SEVERE
WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA.

BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE
WEEKEND.  NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY
WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND
SLIGHTLY COOLER FRI NT AND SAT.  TOOK LOWS DOWN A LITTLE SAT NT
UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR
MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING
THIS WEEKEND.  WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY
FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL HAVE A DEGREE OF UNCERTAINTY TO THE EXTENDED...PER
USUAL...RESULTING IN A BLEND COMING FROM HPC IN THE FORECAST GRIDS.
DID ADJUST SOME OF THE SKIES DURING THE EXTENDED PERIOD TO BETTER
MATCH UP WITH THE POPS IN THE FORECAST. OVERALL...LOOKING AT MORE
SEASONAL TEMPERATURES...AND DESPITE A COUPLE OF SYSTEMS IN THE LONG
TERM MODELS...OVERALL PRECIPITATION TO COME IN ON THE LOWER SIDE. DO
HAVE A COUPLE OF NIGHTS TOWARDS THE END OF THE PERIOD WHERE WE MAY
NEED TO BE CAREFUL OF FROST AND FREEZE GIVEN THE TRENDS IN THAT TIME
PERIOD WITH A DEEP TROUGH LIFTING OUT AND THE SKY TRYING TO
CLEAR...BUT AS OF NOW...NOTHING TO BE MENTIONED IN THE HWO OR RWS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING UNDER
GENERALLY BREEZY CONDITIONS. STRONG TO SEVERE THUNDERSTORMS
HOWEVER WILL BE PROGRESSING NORTH TO SOUTH THIS AFTERNOON
HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS BEING A POSSIBILITY
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MVFR AND
IFR VIS WILL BE POSSIBLE WITH STRONGER STORMS. PRECIP SHOULD
QUICKLY COME TO AN END BY 06Z THU WITH DISSIPATING CLOUDS ACROSS
LOWLAND TERMINALS...WITH MVFR CIGS DEVELOPING AT EKN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF DIRECT STORM IMPACT ON TERMINALS
AND SUBSEQUENT FLIGHT CONDITIONS MAY VARY. TIMING OF MVFR CIGS AT
EKN MAY VARY ALSO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/50/TAX
NEAR TERM...50/TAX
SHORT TERM...TRM
LONG TERM...DJM
AVIATION...50/TAX
Hazardous weather outlook, Mar 28, 2:37 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT WED MAR 28 2012

OHZ066-067-075-076-083>085-291845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ008-013>019-024>029-033>040-046-047-291845-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ009-010-291845-
DICKENSON-BUCHANAN-WOOD-PLEASANTS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ020-030>032-291845-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ011-291845-
TYLER-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ086-087-WVZ005>007-291845-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY
AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Mar 28, 3:28 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND GST     GREENUP                 38.57N  82.83W
03/28/2012  E65 MPH          GREENUP            KY   EMERGENCY MNGR

&&

EVENT NUMBER RLX1200219

JSH
Local storm report, Mar 28, 3:37 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
337 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FUNNEL CLOUD     GREENUP                 38.53N 82.95W
03/28/2012                   GREENUP            KY   PUBLIC

&&

NNNN
Special weather statement, Mar 28, 3:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT WED MAR 28 2012

WVZ016>018-028-029-282030-
BRAXTON WV-CALHOUN WV-GILMER WV-ROANE WV-WIRT WV-
337 PM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN...NORTH CENTRAL
BRAXTON...NORTHERN ROANE...SOUTHEASTERN WIRT AND SOUTHERN GILMER
COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SPENCER...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ANNAMORIAH AROUND 345 PM...MOUNT ZION AROUND
350 PM...NORMANTOWN AROUND 400 PM...CEDAR CREEK STATE PARK AROUND 405
PM...SAND FORK AROUND 410 PM AND STOUTS MILLS AROUND 415 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8068 3872 8072 3881 8146 3899 8143
Local storm report, Mar 28, 3:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
344 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WORTHINGTON             38.55N 82.74W
03/28/2012  U1.25 INCH       GREENUP            KY   PUBLIC

&&

NNNN
Local storm report, Mar 28, 3:46 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
346 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             IRONTON                 38.55N 82.66W
03/28/2012  U1.25 INCH       LAWRENCE           OH   PUBLIC

&&

NNNN
Local storm report, Mar 28, 3:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 W WARNOCK             38.49N  83.01W
03/28/2012  M0.75 INCH       GREENUP            KY   CO-OP OBSERVER

            HAIL COVERING GROUND

&&

EVENT NUMBER RLX1200220

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:22 PM EDTSevere Thunderstorm WarningRLXGreenup38 min
Mar 28, 4:40 PM EDTSevere Thunderstorm WarningRLXBoyd37 min
Mar 28, 11:33 AM EDTSpecial Weather StatementRLXMorgan27 min
Mar 28, 3:55 PM EDTSevere Thunderstorm WarningRLXLawrence65 min
Mar 28, 1:09 PM EDTSpecial Weather StatementRLXWood36 min
Mar 28, 1:51 PM EDTSpecial Weather StatementRLXGilmer24 min
Mar 28, 2:09 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis36 min
Mar 28, 2:34 PM EDTSevere Thunderstorm WarningRLXRandolph, Upshur41 min
Mar 28, 3:06 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph39 min
Mar 28, 3:37 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer53 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur53 min
Mar 28, 3:59 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Jackson, Kanawha, Mason and 2 more61 min
Mar 28, 4:25 PM EDTSpecial Weather StatementRLXBraxton, Webster50 min
Mar 28, 4:45 PM EDTSevere Thunderstorm WarningRLXBraxton, Pocahontas, Randolph, Webster29 min
Mar 28, 6:02 PM EDTSpecial Weather StatementRLXRandolph28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.